MAUDE Adverse Event Report: EKOS CORPORATION EKOSONIC ENDOVASCULAR CATHETER

EKOS CORPORATION EKOSONIC ENDOVASCULAR CATHETER
Catalog Number 500-56140
Medical Device Problem Codes Fracture (1260); Electrical Shorting (2926); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The msd was returned to ekos and evaluated on 06 aug 2018.Evaluation of the returned msd revealed evidence of damage.The msd was noted to be kinked, twisted and flattened throughout.The msd shaft was broken in 2 pieces and frayed at 27 cm from the distal strain relief with burned and exposed rf wires.The exposed wires showed evidence of electrical shorting.The iddc was not returned for evaluation.A review of the device history record for the msd confirmed that the product was manufactured per standard processes and met all acceptance criteria.The damage on the msd could be consistent with a tool being used during advancing the msd into the iddc.The ifu warns the user: do not deform or kink the msd during delivery into the iddc.If the msd is kinked at any time, do not attempt to use the msd, as kinking may lead to degraded performance or fracture during use.The saline coolant came in contact with the burned area in the msd which exits the distal end of the catheter.The event did not impact the delivery of thrombolytic therapy.The control unit event log recorded that ultrasound was delivered for a total of 7 hours and 17 minutes and it was reported that the treatment continued without ultrasound as standard cdt therapy.No serious injury occurred as a result of this device damage.
 
Event or Problem Description
It was reported that a 40 cm ekos catheter was used to treat a patient with a peripheral arterial occlusion on (b)(6) 2018.The catheter ran for 7 hours and 17 minutes when an 'all msd failure' alarm occurred.The treatment was continued without ultrasound as a standard cdt therapy without any patient impact.Upon investigation of the returned device on 06 aug 2018, device damage was confirmed.

Brand Name
EKOSONIC ENDOVASCULAR CATHETER
Common Device Name
CATHETER
Manufacturer (Section D)
EKOS CORPORATION
11911 north creek parkway s
bothell WA 98011 8809
MDR Report Key7837517
Report Number3001627457-2018-00026
Device Sequence Number19417152
Product Code KRA
UDI-Device Identifier00858593006301
UDI-Public00858593006301
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K140151
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 08/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Catalogue Number500-56140
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2018
Initial Report FDA Received Date08/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1